Levaquin Seizure Medication, Seizure Medications, Seizures, Sulfamethoxazole, Nauseous
My father is 85 and ended up in the hospital with a bacterial infection that started in the blood and went to the bladder. They put him on Levaquin. He received it intravenously for a couple of days. Then took it in pill form for three days. He was weak ... more »
My father is 85 and ended up in the hospital with a bacterial infection that started in the blood and went to the bladder. They put him on Levaquin. He received it intravenously for a couple of days. Then took it in pill form for three days. He was weak and didn't have much appetite in the hospital. When he went home he took one pill a day, in the morning. In addition to still having no energy he was nauseous all the time and felt lousy. Once I saw this website I was immediately alarmed and printed off all of the side effects. The main thing that made me insist that he call the doctor and be taken off the medication is this: He has been on medication for seizures since last August. They are very slight brain activities that come and go very rapidly. He hasn't had any episodes since being on various seizure medications. He experienced 4 mini-seizures within 2 days. This happened the last two days he was on the levaquin. On the long list of side-effects seizures is one of them. The doctor switched him to sulfamethoxazole to continue with an antibiotic. I didn't get to personally speak to his doctor, the night we called we got a partner and she immediately agreed that he should stop the levaquin. The levaquin had 2 refills on it; I wonder how long he would of had to take it if we didn't interfere. Before we called the doctors office we called an 800 number that his Blue Shield provider supplies for questions. We got a registered nurse and I specifically ask her if she heard much about this medication, I was surprised that she said no? I didn't get the impression that when my father went to see his doctor that the doctor said much about the levaquin. I tried to get my father to give him the entire printout of these articles but he didn't. What really gets me about this happening to him is the fact that we've been fighting with his specialist about his seizure medication because he has had such bad side effects taking them. He's on his fourth. Finally when he went in the hospital his family doctor met with the specialist and got him on a seizure medication that isn't as new and doesn't seem to have as many warnings BUT THEN the same family doctor that knows we've been concerned about harsh side effects, turns around and puts him on something like this, I almost flipped out when I saw the side effects and the stories on this site. I agree with some of the previous statements about the pharmaceutical companies being out of control, pushing new and expensive medications on doctors and then onto unsuspecting patients. I'm hearing more and more that people are having side effects that are giving them serious problems. My advise to everyone is to talk in depth about any medication you are being prescribed and check the side effects before filling the prescription. Take as little medication as possible, try to find quality vitamins and herbs to help with medical situations, only take prescription drugs if necessary. Watch out for any older people that you are involved with and help them to check things out. My father has been on Shaklee vitamins for over 20 years and I believe it has helped him get through many medical situations better then he normally would have. I think this whole thing would have been worse if he hadn't had the reinforcement of nutritional supplements and a good pro-biotic.